Alert archive / West Virginia / Snow Advisories in 2005
Snow Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this snow advisory at Nov 23, 2005, 11:59 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 11:59 PM EST (04:59 UTC)
- Expired
- Nov 24, 2005, 10:29 PM EST
- In force
- 23 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 240459 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1159 PM EST WED NOV 23 2005 WVZ038-046-047-241300- /O.NEW.KRLX.SN.Y.0002.051124T0500Z-051124T2300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 1159 PM EST WED NOV 23 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THURSDAY. SNOW WILL ACCUMULATE FROM AROUND 2 INCHES OVER LOWER TERRAIN TO AS MUCH AS 8 INCHES ABOVE 3500 FEET OVERNIGHT THROUGH THANKSGIVING DAY. COUNTY WIDE AVERAGE SNOWFALL WILL BE 3 TO 5 INCHES OVER 18 HOURS. ABOUT HALF OF THE SNOWFALL WILL OCCUR BY DAWN THANKSGIVING DAY. STRONG WEST WINDS...WITH GUSTS UP TO 40 MPH...WILL ACCOMPANY THE SNOW. TEMPERATURES WILL BE FALLING THROUGH THE 20S...AND INTO THE TEENS ACROSS HIGHER TERRAIN...ON THANKSGIVING DAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ TRM
3 follow-up statements
000 WWUS41 KRLX 241208 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 708 AM EST THU NOV 24 2005 WVZ038-046-047-242015- /O.CON.KRLX.SN.Y.0002.000000T0000Z-051124T2300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 708 AM EST THU NOV 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... SNOW WILL ACCUMULATE FROM AN INCH OR 2 INCHES OVER LOWER TERRAIN TO AS MUCH AS 6 INCHES ABOVE 3500 FEET TODAY. THIS WILL ADD TO THE OVERNIGHT SNOWFALL OF SIMILAR AMOUNTS THAT ENDED EARLIER THIS MORNING.... STRONG WEST WINDS...WITH GUSTS UP TO 40 MPH...WILL ACCOMPANY THE SNOW. TEMPERATURES WILL BE FALLING THROUGH THE 20S...AND INTO THE TEENS ACROSS HIGHER TERRAIN...LATER THIS AFTERNOON AND THIS EVENING. WIND CHILLS WILL FALL TO THE SINGLE DIGITS EITHER SIDE OF ZERO BY FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ TRM
000 WWUS41 KRLX 241926 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 226 PM EST THU NOV 24 2005 WVZ038-046-047-250330- /O.EXT.KRLX.SN.Y.0002.000000T0000Z-051125T0900Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 226 PM EST THU NOV 24 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... THE SNOW ADVISORY HAS BEEN EXTENDED UNTIL 4 AM EST FRIDAY. LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE LATE THIS AFTERNOON AND OVERNIGHT IN THE ADVISORY AREA. LATE AFTERNOON AND OVERNIGHT SNOW ACCUMULATIONS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. STRONG WEST TO NORTHWEST WINDS...WITH GUSTS UP TO 40 MPH...WILL ACCOMPANY THE SNOW THROUGH THE EVENING. TEMPERATURES WILL BE FALLING THROUGH THE 20S...AND INTO THE TEENS PRODUCING WIND CHILLS IN THE SINGLE DIGITS EITHER SIDE OF ZERO BY FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 250329 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1029 PM EST THU NOV 24 2005 WVZ038-046-047-250430- /O.CAN.KRLX.SN.Y.0002.000000T0000Z-051125T0900Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 1029 PM EST THU NOV 24 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SNOW ADVISORY. SNOW SHOWERS WILL CONTINUE IN THE ADVISORY AREA UNTIL 1 OCLOCK OR SO. ANY ADDITIONAL ACCUMULATION WILL BE LIMITED TO AN INCH OR LESS. WITH THE THREAT OF HEAVIER ACCUMULATIONS COMING TO AN END...THE ADVISORY HAS BEEN CANCELLED. ROADS ACROSS THE ADVISORY AREA ARE LIKELY STILL SLICK...SO USE CAUTION IF YOU PLAN ON DRIVING. ALSO...WIND CHILL VALUES WILL REMAIN IN THE ZERO TO 10 BELOW RANGE OVERNIGHT...SO BUNDLE UP IF YOU ARE HEADING OUT. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this snow advisory went out at Nov 23, 8:27 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 23, 8:27 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 827 PM EST WED NOV 23 2005 .SHORT TERM (REST OF TONIGHT)... AS MENTIONED EARLIER...DECIDED TO DROP ADVISORY DUE TO END OF STEADY SNOW. INTERESTING THAT LINGERING PRECIP HAS TAKEN ON MORE OF A CELLULAR NATURE TYPICAL OF COLD ADVECTION RATHER THAN WARM. POSSIBLY JUST ENOUGH OOMPH PROVIDED BY ISENTROPIC LIFT TO GET ABOVE LOW LEVEL INVERSION DEPICTED ON ILN SOUNDING. IN ANY CASE...EXPECT MOST SHRA TO MOVE OUT BY 06Z WITH WARM FRONTAL PASSAGE. COVERAGE WILL INCREASE ONCE AGAIN TOWARDS MORNING WITH APPROACH/PASSAGE OF COLD FRONT AND COMMENCEMENT OF STRONG COLD ADVECTION. HAVE MODIFIED POP GRIDS TO THIS THINKING. PREVIOUS SHIFT DID A GREAT JOB WITH TEMPERATURE GRIDS...THESE NEED NO CHANGE AT THIS TIME. && .PREVIOUS DISCUSSION... (ISSUED 636 PM EST WED NOV 23 2005) SHORT TERM (REST OF TONIGHT)... REDUCED POPS DRAMATICALLY THIS EVENING...AS MODELS SEEM TO BE TOO SLOW IN BRINGING ENHANCED LIFT ACROSS AREA. MAIN BAND OF SNOW IS LIFTING OUT QUICKLY...ALTHOUGH SOME MINOR REDEVELOPMENT IS TAKING PLACE ACROSS SOUTHEAST OHIO. LEFT POPS AFTER MIDNIGHT PRETTY MUCH INTACT FOR NOW. HOWEVER...DOES NOT APPEAR THAT FAVORABLE UPSLOPE CONDITIONS ARRIVE UNTIL AFTER 12Z TOMORROW. LEANING TOWARDS DROPPING SNOW ADVISORY...BUT WILL WAIT ANOTHER HOUR OR SO BEFORE DECIDING. LEFT TEMPS ALONE FOR NOW BUT WILL REEVALUATE LATER. AVIATION... SHORT PERIOD OF IMPROVEMENT TONIGHT AS MAIN BAND MOVES OUT...WITH VFR/HIGH MVFR CEILINGS HOLDING ON. AS NORTHWEST FLOW/COLDER AIR MOVES BACK IN AFTER 12Z...MVFR CEILINGS WILL RETURN WITH IFR PROGGED AT EKN IN HEAVIER SNOWS. SNOW SHOWERS POSSIBLE ANYWHERE...BUT BEST CHANCES OF COURSE WILL BE IN THE FAVORED UPSLOPE AREAS. PREVIOUS DISCUSSION... (ISSUED 351 PM EST WED NOV 23 2005) SHORT TERM (REST OF TONIGHT THROUGH SATURDAY NIGHT)... SNOW ADVISORY CONTINUES FOR THIS EVENING...AS OVERALL THINKING HAS NOT CHANGED MUCH SINCE THE MORNING UPDATE. BUT IT DOES APPEAR THAT THE PRECIPITATION MAY NOT LINGER AS LONG AS CURRENTLY SHOWN IN THE GRIDS. MAY NEED TO SEE IF ANY LIGHT PRECIPITATION DOES DEVELOP IN THE WARM SECTOR BEHIND THE FRONT. MODELS DO SHOW GOOD LIFT CONTINUING THROUGH ABOUT 6Z SO HAVE LEFT THE CHANCE POPS IN THE WEST AND LOWLAND AREAS...BUT THEY MAY END UP BEING TO HIGH. HAVE TEMPERATURES RISING EARLY IN THE EVENING AND THEN BEGINNING TO FALL NEAR DAY BREAK. THE UPSLOPE SNOW SHOWER ACTIVITY MAY NOT DEVELOP QUITE AS QUICKLY AS CURRENTLY SHOWN AND IT MAY TAKE UNTIL THE COLD AIR ALOFT FROM THE REINFORCING COLD FRONT ARRIVES FOR THE SNOW SHOWERS TO KICKOFF. MODELS IN GOOD AGREEMENT THURSDAY NIGHT THROUGH SATURDAY AS HIGH PRESSURE BUILDS IN DURING THURSDAY AND SHIFTS OFF THE EAST COAST BY SATURDAY. ON THURSDAY...LOOK FOR SNOW SHOWERS WITH MINOR ACCUMULATIONS IN THE WEST VIRGINIA MOUNTAINS ON STRONG NORTHWEST UPSLOPE FLOW...BUT INFLUX OF MUCH DRIER ARCTIC AIR BEHIND THE FRONT WILL LIMIT THE POSSIBILITY OF SIGNIFICANT ACCUMULATIONS. OUTSIDE THE MOUNTAINS...LACKING UPSLOPE AID...THURSDAY SHOULD BE MAINLY CLOUDY WITH ONLY SCATTERED VERY LIGHT SNOW SHOWERS. THE MAIN FEATURE THURSDAY WILL BE THE WIND AND DROPPING TEMPERATURES. THINGS WILL DRY OUT THURSDAY NIGHT...BUT WIND AND EVEN COLDER TEMPERATURES WILL DROP WIND CHILLS...ESPECIALLY IN THE NORTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA. THE NEED FOR A WIND CHILL ADVISORY FOR THIS AREA THURSDAY NIGHT WILL BE CLOSELY MONITORED. HIGH PRESSURE OVERHEAD FRIDAY WILL BRING DRY WEATHER BUT CONTINUED VERY COLD TEMPERATURES. DRY CONDITIONS CONTINUE SATURDAY...BUT A BIG WARMUP STARTS WITH TEMPERATURES REBOUNDING TO CLOSE TO THE 50 DEGREE MARK ON STRENGTHENING SOUTH WINDS AS THE HIGH SHIFTS EAST TO THE COAST. PREVIOUS DISCUSSION... (ISSUED 213 PM EST WED NOV 23 2005) LONG TERM (SUNDAY THROUGH WEDNESDAY)... CERTAINLY AN ACTIVE PERIOD IN THE EXTENDED WITH SOME DIFFERENCES IN MODEL SOLUTIONS. TAKING A COMBINATION OF ALL MODELS I COULD HAVE LEFT PRECIP IN ALL 4 DAYS. HOWEVER...DECIDED TO TAKE THE PREPONDERANCE OF EVIDENCE FROM THE GFS AND ETA AND RUN WITH THAT. MAX TEMP GUIDANCE APPEARED A BIT TOO HIGH AND TRIMMED A FEW DEGREES OFF THE TOP. WITH THE GULF WIDE OPEN EARLY NEXT WEEK MONDAY AND TUESDAY COULD BE VERY INTERESTING...NO LACK OF MOISTURE. WITH PLENTY OF WARM AIR NO REAL THREAT OF SNOW ACCUMULATIONS...BUT RAINFALL AMOUNTS COULD BE IN THE 1-2 INCH RANGE. WILL MONITOR CLOSELY. PREVIOUS DISCUSSION... (ISSUED 107 PM EST WED NOV 23 2005) AVIATION... BAND OF LIGHT TO MODERATE SNOW PUSHING EASTWARD ACROSS OHIO IN ADVANCE OF A WARM FRONT. WITH THE SNOW...EXPECT CEILINGS AND VISIBILITIES TO FALL INTO THE MVFR RANGE WITH SOME TEMPORARY CHANGES TO IFR OR LIFR IN THE HEAVIER SNOW BANDS. THESE BANDS SHOULD PUSH THROUGH THE REGION BY EARLY THIS EVENING(00Z AROUND HTS/PKB AND BY 5Z IN THE EAST TOWARD EKN). WARM AIR TO THE SOUTH WILL BEGIN TO SURGE NORTHWARD AFTER 00Z. THIS SHOULD CAUSE SOME OF THE PCPN TO CHANGE OR MIX WITH RAIN. THE NAM 925 MB SHOW TEMPERATURES CLIMBING WELL ABOVE 0C FOR HTS/CRW/BKW AND THE WARM PUSH SHOULD MAKE IT TO CKB/EKN AS WELL. THE WARM ADVECTION PRODUCING THE PCPN SHOULD TAPER OFF AFTER 6Z...BEING REPLACED BY WEAK COLD ADVECTION. ONCE THE WARM ADVECTION CEASED...DID ALLOW THE CEILINGS TO COME UP TO VFR LEVELS WITH THE WARM AIR. BUT ONCE THE COLD ADVECTION KICKS BACK IN AND THE CEILINGS SHOULD FALL BACK TO MVFR LEVELS AROUND 2500 FT...BUT THIS COULD BE A LITTLE PESSIMISTIC. THE COLD ADVECTION INTENSIFIES AFTER 12Z AS THE ARCTIC COLD FRONT SWEEPS THROUGH THE AREA. WINDS SHOULD INCREASE AS WELL WITH GUST TO 30 KT POSSIBLE. PREVIOUS DISCUSSION... (ISSUED 1106 AM EST WED NOV 23 2005) SHORT TERM (REST OF TODAY THROUGH TONIGHT)... WARM FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON. GOOD 850 MB INFLOW SHOULD HELP PROVIDE AN INCREASE IN MOISTURE TO PROVIDE A GOOD SWATH OF PRECIPITATION. PRECIPITATION TYPE IS THEN THE BIG QUESTION. BOTH THE GFS AND NAM SHOW A GOOD WARM SURGE TRYING TO MOVE NORTHEAST INTO THE REGION. TYPICALLY THE MODELS UNDER DO THE WARM SURGE SO HAVE GONE A LITTLE STRONG WITH THE WARM SURGE. INITIALLY...THE TEMPERATURES SHOULD BE COLD ENOUGH TO SUPPORT SNOW AND THE VERTICAL MOTIONS SHOULD ALSO PROVIDE ENOUGH DYNAMIC COOLING TO KEEP THE INITIAL BURST SNOW. AS THE FRONT GETS CLOSER HOWEVER...THE WARM AIR SHOULD SURGE NORTHWARD ALLOW MOST AREAS ALONG AND EAST OF THE OHIO RIVER BUT WEST OF THE MOUNTAINS TO CHANGE OVER OR MIX WITH RAIN WITH TEMPERATURES IN THE MID 30S BETWEEN 00Z AND 6Z. THE NORTHERN MOUNTAIN COUNTIES WILL SEE THE LONGEST PERIOD FOR SNOW AS THE WARM AIR REACHES THEM LAST. DO THINK THAT THERE WILL BE ENOUGH QPF TO GET 2 TO 4 INCHES OF SNOW WITH THE EVENT SO WILL GO WITH A SNOW ADVISORY FOR THAT AREA. OBVIOUSLY THE HIGHER THE ELEVATION THE MORE SNOW THAT IS POSSIBLE. THE WARM ADVECTION SHOULD CEASE BETWEEN 3Z AND 6Z AND THE COLD ADVECTION WILL RETURN AFTER 6Z. THE UPSLOPE AT THIS TIME WILL BE RATHER WEAK AS THE WIND DIRECTION IS MARGINAL AND THE 850 TEMPERATURES ARE STILL ONLY AROUND -4C. THIS SHOULD LIMIT THE INTENSITY AND AREAL COVERAGE OF THE SNOW SHOWER ACTIVITY FOR THE REMAINDER OF THE NIGHT. THE STRONGER COLD ADVECTION WILL HOLD OFF UNTIL LATE IN THE DAY ON THURSDAY...BUT BY THEN THE DEEPER MOISTURE WILL HAVE EXITED THE REGION. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...CL
Hazardous weather outlook, Nov 23, 5:20 AM EST, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 520 AM EST WED NOV 23 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-241030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- 520 AM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ038-046-047-241030- WEBSTER-POCAHONTAS-RANDOLPH- 520 AM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL BRING AN INCH OR TWO OF SNOW ACCUMULATION TO THE MOUNTAINOUS COUNTIES OF NORTHERN WEST VIRGINIA TONIGHT...WITH LOCALLY HIGHER AMOUNTS ACROSS HIGHER TERRAIN. THE SNOW MAY MIX WITH OR CHANGE TO RAIN FOR A SHORT TIME TONIGHT. IF IT APPEARS THE HIGHER AMOUNTS WILL BE MORE WIDESPREAD...THEN A WINTER WEATHER ADVISORY FOR SNOW MAY NEED ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT...FOLLOWED BY STRONG WESTERLY UPSLOPE WINDS...WILL BRING ANOTHER INCH OR TWO OF SNOW ACCUMULATION TO THE MOUNTAINOUS COUNTIES OF NORTHERN WEST VIRGINIA THANKSGIVING DAY...WITH LOCALLY HIGHER AMOUNTS ACROSS HIGHER TERRAIN. AGAIN...IF IT APPEARS THE HIGHER AMOUNTS WILL BE MORE WIDESPREAD...THEN A WINTER WEATHER ADVISORY FOR SNOW MAY NEED ISSUED FOR OR CONTINUED INTO THANKSGIVING DAY. ALSO...STRONG WINDS AND FALLING TEMPERATURES WILL RESULT IN WIND CHILL INDICES IN THE SINGLE DIGITS BELOW ZERO BY FRIDAY MORNING IN THE NORTHERN WEST VIRGINIA MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRM
Nearby
Snow Advisories in West Virginia, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.